Displaying similar documents to “Ultrafilter extensions of asymptotic density”

Maximal upper asymptotic density of sets of integers with missing differences from a given set

Ram Krishna Pandey (2015)

Mathematica Bohemica

Similarity:

Let M be a given nonempty set of positive integers and S any set of nonnegative integers. Let δ ¯ ( S ) denote the upper asymptotic density of S . We consider the problem of finding μ ( M ) : = sup S δ ¯ ( S ) , where the supremum is taken over all sets S satisfying that for each a , b S , a - b M . In this paper we discuss the values and bounds of μ ( M ) where M = { a , b , a + n b } for all even integers and for all sufficiently large odd integers n with a < b and gcd ( a , b ) = 1 .

A density version of the Carlson–Simpson theorem

Pandelis Dodos, Vassilis Kanellopoulos, Konstantinos Tyros (2014)

Journal of the European Mathematical Society

Similarity:

We prove a density version of the Carlson–Simpson Theorem. Specifically we show the following. For every integer k 2 and every set A of words over k satisfying lim sup n | A [ k ] n | / k n > 0 there exist a word c over k and a sequence ( w n ) of left variable words over k such that the set c { c w 0 ( a 0 ) . . . w n ( a n ) : n and a 0 , . . . , a n [ k ] } is contained in A . While the result is infinite-dimensional its proof is based on an appropriate finite and quantitative version, also obtained in the paper.

Complete monotonicity of the remainder in an asymptotic series related to the psi function

Zhen-Hang Yang, Jing-Feng Tian (2024)

Czechoslovak Mathematical Journal

Similarity:

Let p , q with p - q 0 , σ = 1 2 ( p + q - 1 ) and s = 1 2 ( 1 - p + q ) , and let 𝒟 m ( x ; p , q ) = 𝒟 0 ( x ; p , q ) + k = 1 m B 2 k ( s ) 2 k ( x + σ ) 2 k , where 𝒟 0 ( x ; p , q ) = ψ ( x + p ) + ψ ( x + q ) 2 - ln ( x + σ ) . We establish the asymptotic expansion 𝒟 0 ( x ; p , q ) - n = 1 B 2 n ( s ) 2 n ( x + σ ) 2 n as x , where B 2 n ( s ) stands for the Bernoulli polynomials. Further, we prove that the functions ( - 1 ) m 𝒟 m ( x ; p , q ) and ( - 1 ) m + 1 𝒟 m ( x ; p , q ) are completely monotonic in x on ( - σ , ) for every m 0 if and only if p - q [ 0 , 1 2 ] and p - q = 1 , respectively. This not only unifies the two known results but also yields some new results.

On the r -free values of the polynomial x 2 + y 2 + z 2 + k

Gongrui Chen, Wenxiao Wang (2023)

Czechoslovak Mathematical Journal

Similarity:

Let k be a fixed integer. We study the asymptotic formula of R ( H , r , k ) , which is the number of positive integer solutions 1 x , y , z H such that the polynomial x 2 + y 2 + z 2 + k is r -free. We obtained the asymptotic formula of R ( H , r , k ) for all r 2 . Our result is new even in the case r = 2 . We proved that R ( H , 2 , k ) = c k H 3 + O ( H 9 / 4 + ε ) , where c k > 0 is a constant depending on k . This improves upon the error term O ( H 7 / 3 + ε ) obtained by G.-L. Zhou, Y. Ding (2022).

Balcar's theorem on supports

Lev Bukovský (2018)

Commentationes Mathematicae Universitatis Carolinae

Similarity:

In A theorem on supports in the theory of semisets [Comment. Math. Univ. Carolinae 14 (1973), no. 1, 1–6] B. Balcar showed that if σ D M is a support, M being an inner model of ZFC, and 𝒫 ( D σ ) M = r ` ` σ with r M , then r determines a preorder " " of D such that σ becomes a filter on ( D , ) generic over M . We show that if the relation r is replaced by a function 𝒫 ( D σ ) M = f - 1 ( σ ) , then there exists an equivalence relation " " on D and a partial order on D / such that D / is a complete Boolean algebra, σ / is a generic filter and [ f ( u ) ] = - ( u / ) for...

On preimages of ultrafilters in ZF

Horst Herrlich, Paul Howard, Kyriakos Keremedis (2016)

Commentationes Mathematicae Universitatis Carolinae

Similarity:

We show that given infinite sets X , Y and a function f : X Y which is onto and n -to-one for some n , the preimage of any ultrafilter of Y under f extends to an ultrafilter. We prove that the latter result is, in some sense, the best possible by constructing a permutation model with a set of atoms A and a finite-to-one onto function f : A ω such that for each free ultrafilter of ω its preimage under f does not extend to an ultrafilter. In addition, we show that in there exists an ultrafilter compact...

Coherent ultrafilters and nonhomogeneity

Jan Starý (2015)

Commentationes Mathematicae Universitatis Carolinae

Similarity:

We introduce the notion of a coherent P -ultrafilter on a complete ccc Boolean algebra, strengthening the notion of a P -point on ω , and show that these ultrafilters exist generically under 𝔠 = 𝔡 . This improves the known existence result of Ketonen [On the existence of P -points in the Stone-Čech compactification of integers, Fund. Math. 92 (1976), 91–94]. Similarly, the existence theorem of Canjar [On the generic existence of special ultrafilters, Proc. Amer. Math. Soc. 110 (1990), no. 1,...

On non-normality points, Tychonoff products and Suslin number

Sergei Logunov (2022)

Commentationes Mathematicae Universitatis Carolinae

Similarity:

Let a space X be Tychonoff product α < τ X α of τ -many Tychonoff nonsingle point spaces X α . Let Suslin number of X be strictly less than the cofinality of τ . Then we show that every point of remainder is a non-normality point of its Čech–Stone compactification β X . In particular, this is true if X is either R τ or ω τ and a cardinal τ is infinite and not countably cofinal.

Existence and asymptotic behavior of positive solutions for elliptic systems with nonstandard growth conditions

Honghui Yin, Zuodong Yang (2012)

Annales Polonici Mathematici

Similarity:

Our main purpose is to establish the existence of a positive solution of the system ⎧ - p ( x ) u = F ( x , u , v ) , x ∈ Ω, ⎨ - q ( x ) v = H ( x , u , v ) , x ∈ Ω, ⎩u = v = 0, x ∈ ∂Ω, where Ω N is a bounded domain with C² boundary, F ( x , u , v ) = λ p ( x ) [ g ( x ) a ( u ) + f ( v ) ] , H ( x , u , v ) = λ q ( x ) [ g ( x ) b ( v ) + h ( u ) ] , λ > 0 is a parameter, p(x),q(x) are functions which satisfy some conditions, and - p ( x ) u = - d i v ( | u | p ( x ) - 2 u ) is called the p(x)-Laplacian. We give existence results and consider the asymptotic behavior of solutions near the boundary. We do not assume any symmetry conditions on the system.

Further generalized versions of Ilmanen’s lemma on insertion of C 1 , ω or C loc 1 , ω functions

Václav Kryštof (2021)

Commentationes Mathematicae Universitatis Carolinae

Similarity:

The author proved in 2018 that if G is an open subset of a Hilbert space, f 1 , f 2 : G continuous functions and ω a nontrivial modulus such that f 1 f 2 , f 1 is locally semiconvex with modulus ω and f 2 is locally semiconcave with modulus ω , then there exists f C loc 1 , ω ( G ) such that f 1 f f 2 . This is a generalization of Ilmanen’s lemma (which deals with linear modulus and functions on an open subset of n ). Here we extend the mentioned result from Hilbert spaces to some superreflexive spaces, in particular to L p spaces, p [ 2 , ) . We...

Capacitary estimates of positive solutions of semilinear elliptic equations with absorbtion

Moshe Marcus, Laurent Véron (2004)

Journal of the European Mathematical Society

Similarity:

Let Ω be a bounded domain of class C 2 in N and let K be a compact subset of Ω . Assume that q ( N + 1 ) / ( N 1 ) and denote by U K the maximal solution of Δ u + u q = 0 in Ω which vanishes on Ω K . We obtain sharp upper and lower estimates for U K in terms of the Bessel capacity C 2 / q , q ' and prove that U K is σ -moderate. In addition we describe the precise asymptotic behavior of U K at points σ K , which depends on the “density” of K at σ , measured in terms of the capacity C 2 / q , q ' .